Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 49, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Nov 27, 2014, 8:13 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2014, 8:13 PM EST (01:13 UTC)
- Expired
- Nov 28, 2014, 10:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
688 WHUS72 KMLB 280113 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 813 PM EST THU NOV 27 2014 AMZ550-281500- /O.NEW.KMLB.SC.Y.0049.141128T0113Z-141128T1500Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- 813 PM EST THU NOV 27 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. * WINDS AND SEAS...NORTH WINDS WILL INCREASE TO 20 KNOTS LATE TONIGHT INTO FRIDAY MORNING. SEAS WILL BUILD TO 6 TO 7 FEET AROUND 20 NAUTICAL MILES OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ552-281500- /O.EXA.KMLB.SC.Y.0048.000000T0000Z-141128T2100Z/ COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- 813 PM EST THU NOV 27 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST FRIDAY. * WINDS AND SEAS...NORTH WINDS WILL INCREASE TO 20 KNOTS LATE TONIGHT INTO FRIDAY MORNING. SEAS WILL BUILD TO 7 FEET AROUND 20 NAUTICAL MILES OFFSHORE LATE TONIGHT AND EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ555-570-572-575-281500- /O.CON.KMLB.SC.Y.0048.000000T0000Z-141128T2100Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 813 PM EST THU NOV 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KNOTS WILL BECOME NORTH OVERNIGHT AND DIMINISH TO 15 TO 20 KNOTS LATE FRIDAY AFTERNOON. SEAS UP TO 8 TO 9 FEET IN THE GULF STREAM TONIGHT AND FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 15
1 follow-up statement
931 WHUS72 KMLB 280855 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 355 AM EST FRI NOV 28 2014 AMZ555-570-572-575-282100- /O.EXT.KMLB.SC.Y.0048.000000T0000Z-141129T0900Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 355 AM EST FRI NOV 28 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 25 KNOTS EARLY IN THE MORNING WILL DIMINISH TO 15 TO 20 KNOTS IN THE AFTERNOON AND CONTINUE THROUGH THE LATE EVENING AND INTO THE OVERNIGHT. SEAS WILL BE UP TO 9 FEET IN THE GULF STREAM TODAY AND UP TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-281500- /O.CON.KMLB.SC.Y.0049.000000T0000Z-141128T1500Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- 355 AM EST FRI NOV 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...NORTH WINDS NEAR 20 KNOTS EARLY IN THE MORNING WILL DIMINISH TO 15 TO 20 KNOTS BY AFTERNOON. SEAS WILL RANGE FROM 3-4 FEET NEAR THE COAST TO 5 TO 7 FEET OFFSHORE THIS MORNING THEN BE 4 TO 6 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ552-282100- /O.CON.KMLB.SC.Y.0048.000000T0000Z-141128T2100Z/ COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- 355 AM EST FRI NOV 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 20 KNOTS AND GUSTY EARLY IN THE MORNING WILL DIMINISH TO 15 TO 20 KNOTS IN THE AFTERNOON AND EVENING. SEAS WILL BE 3 TO 4 FEET NEAR PORT CANAVERAL BUT OTHERWISE BE 5 TO 7 FEET TODAY...THEN SUBSIDE TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 2:34 PM EST, 5 hours 39 minutes earlier.
Area forecast discussion, Nov 27, 2:34 PM EST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
234 PM EST THU NOV 27 2014
.DISCUSSION...
TONIGHT-FRI...A SECONDARY SURGE OF COOL DRY AIR WAS PROGRESSING SWD
ACROSS THE AREA AND SHOULD CLEAR TO SOUTHERNMOST FL BY SUNSET.
ADT'L COOLING OF AIRMASS FROM THIS FEATURE WL LEAD TO SLIGHTLY COOLER
READINGS TONIGHT THAN WED NIGHT ACROSS THE AREA.
LOWS IN THE MID TO UPR 30S WL OCCUR OVER TRADITIONALLY COOLER
INLAND AREAS WITH AROUND 40 TO 45 ALONG THE INTRACOASTAL AND
BEACHES. WINDS ARE NOT EXPECTED TO ABATE COMPLETELY AND THIS WL
KEEP THE LOWEST TEMPS FROM OCCURRING. WIND CHILL READINGS IN THE
LOWER TO MID 30 WL BE POSSIBLE BRIEFLY AROUND DAYBREAK IN THE
COLDER LOCATIONS.
FRI...MOSTLY SUNNY CONDS WITH A NICE REBOUND OF TEMPERATURES INTO
THE 60S AS WINDS BECOME ONSHORE. OTHERWISE NO SIG WEATHER TO
HINDER OUTDOOR ACTIVITIES.
SAT-SUN...HIGH PRESSURE ALONG THE SOUTHEAST U.S. COAST WILL SHIFT
OFFSHORE INTO THE WEEKEND WHICH WILL VEER WINDS TO A MORE ONSHORE
DIRECTION. THIS FLOW WILL GRADUALLY MODIFY THE DRY AND COOLER
AIRMASS OVER CENTRAL FLORIDA WITH HIGHS RANGING FROM THE UPPER 60S
TO LOW 70S SAT AND AROUND THE MID 70S SUN. MAY BEGIN TO SEE ISO
LIGHT SHOWERS/SPRINKLES DEVELOP OVER THE WATERS AND MOVE ONSHORE
ESPECIALLY LATE IN THE WEEKEND BUT MOS POPS REMAIN QUITE LOW SO WILL
KEEP RAIN CHANCES OUT OF THE FORECAST.
MON-THU...HIGH PRESSURE RIDGE EXTENDING NORTH OF THE AREA WILL SHIFT
EASTWARD INTO EARLY NEXT WEEK AND BE REINFORCED BY STRONGER HIGH
PRESSURE BUILDING TO THE EASTERN SEABOARD. THIS WILL GRADUALLY
STRENGTHEN ONSHORE FLOW WITH DEPTH OF LOW LEVEL MOISTURE INCREASING.
WILL KEEP MENTION OF SLIGHT CHANCE POPS MAINLY ALONG THE COAST AS
ISO ONSHORE MOVING SHOWERS LOOK POSSIBLE. THE ELEVATED EASTERLY FLOW
WILL KEEP HIGHS NEAR NORMAL IN THE 70S AND OVERNIGHT LOWS ABOVE
NORMAL IN THE 60S MOST LOCATIONS.
&&
.AVIATION...
SFC GUSTS NR 20KT WL ABATE TO MORE STEADY WIND AROUND 8-10KT AFT
23Z. OTHERWISE VFR CONDS NEXT 24H WITH NO CIGS FORECAST.
&&
.MARINE...
TONIGHT-FRI...WINDS AROUND 15 TO 20 KTS HIS AFT AND INTO THE
OVERNIGHT PERIOD COUNTERING THE GULFSTREAM CURRENT WL CREATE
CHOPPY SEAS. A CONTINUATION OF THE SCA FOR THE OUTER WATERS AS
WELL AS NEARSHORE SOUTH OF SEBASTIAN INLET INTO FRI. FETCH
LIMITED CONDS NEAR THE IMMEDIATE SPACE COAST AND VOLUSIA CTY
WATERS WL REDUCE SEA HGHT. DEVELOPMENT OF ONSHORE WINDS FRI WL
KEEP A CHOPPY SEA STATE AND HEADLINES FOR WIND AND SEAS WL
CONTINUE DURING THE DAY.
SAT-TUE...SFC HIGH PRESSURE WILL BUILD OFF THE SOUTHEAST COAST
THIS WEEKEND AND THEN BECOMES REINFORCED BY STRONGER HIGH MOVING
TOWARD THE EASTERN SEABOARD INTO EARLY NEXT WEEK. WINDS DECREASE
TO 10-15 KNOTS AND VEER TO THE NORTHEAST SAT AND THEN EAST ON SUN.
AS GRADIENT STRENGTHENS INTO EARLY NEXT WEEK ONSHORE WINDS
INCREASE UP 15-20 KNOTS. WAVE HEIGHTS INTO THE WEEKEND DECREASE TO
5 FEET OR LESS BUT THEN GRADUALLY INCREASE UP TO 6-7 FEET OFFSHORE
INTO EARLY NEXT WEEK FROM ELEVATED ONSHORE WINDS AND LONG EASTERLY
FETCH.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 41 62 45 68 / 0 10 0 0
MCO 41 63 46 72 / 0 0 0 0
MLB 42 65 48 70 / 0 10 0 0
VRB 44 67 50 73 / 0 10 10 0
LEE 38 61 42 70 / 0 0 0 0
SFB 40 62 45 71 / 0 0 0 0
ORL 42 63 47 71 / 0 0 0 0
FPR 46 67 50 72 / 0 10 10 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST FRIDAY FOR COASTAL WATERS
FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...PENDERGRAST
LONG TERM....WEITLICHHazardous weather outlook, Nov 27, 5:15 AM EST, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 515 AM EST THU NOV 27 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-272215- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 515 AM EST THU NOV 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... A LOW TO MODERATE RIP CURRENT THREAT WILL DEVELOP ALONG THE EAST FLORIDA COAST AS A LONG PERIOD NORTHEASTERLY SWELL BEGINS TO IMPACT THE EAST FLORIDA COAST. THE THREAT WILL BE HIGHEST THROUGH 2:30 PM THIS AFTERNOON DUE TO TIDAL EFFECTS. BEACH GOERS SHOULD SWIM ONLY AT GUARDED BEACHES AND NEVER ENTER THE SURF ALONE. .WIND AND SEA IMPACT... NORTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS OVER THE NEAR SHORE WATERS AND 20 TO 25 KNOTS OVER THE OFFSHORE WATERS OF THE LOCAL ATLANTIC WATERS AS A SECONDARY COLD FRONT PUSHES ACROSS CENTRAL FLORIDA. SEAS WILL BUILD TO 4 TO 6 FEET OVER THE NEAR SHORE WATERS NORTH OF SEBASTIAN INLET AND 6 TO 8 FEET OVER THE GULF STREAM WHERE A SMALL CRAFT ADVISORY REMAINS IN EFFECT. SMALL CRAFT SHOULD EXERCISE CAUTION OUTSIDE THE GULF STREAM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTHWEST TO NORTH WINDS WILL DIMINISH SLOWLY THROUGH FRIDAY... BUT WILL REMAIN STRONG ENOUGH TO MAINTAIN HAZARDOUS BOATING CONDITIONS IN THE GULF STREAM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.